ISSUE: Watson Laboratories, Inc. notified the public of a voluntary nationwide recall for two lots of Hydrocodone Bitartrate and APAP Tablets, USP 10 mg/500 mg (Lot Numbers 519406A and 521759A, both with the expiry date April 2014, distributed between 6/27/2012 and 7/18/2012 to wholesale distributors and retail pharmacies nationwide).
A complaint was received for tablets that were thicker and darker shade than the other tablets. It is possible that some tablets from lots 519406A and 521759A exceed the weight specification and may contain higher than indicated amounts of the ingredients Hydrocodone Bitartrate and/or Acetaminophen.
Unintentional ingestion of excessive amounts of acetaminophen may potentially result in an adverse event, including liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than 3 alcoholic beverages a day. Acetaminophen overdose can potentially cause severe liver damage, at times resulting in liver transplant or death. Unintentional ingestion of excessive amounts of hydrocodone may result in an increase in the severity or frequency of side effects, such as sedation or respiratory depression, particularly in patients who are elderly, have severe kidney or liver impairment, or are also taking interacting medications, such as sedating medications or certain antidepressants.
BACKGROUND: Hydrocodone bitartrate and acetaminophen 10 mg/500 mg tablets are indicated for the relief of moderate to moderately severe pain.
RECOMMENDATION: Pharmacists and wholesalers are asked to check their inventories for lots 519406A or 521759A segregate any material from the lots, and to contact GENCO Pharmaceutical Services at 1-800-950-5479 for instructions on product return.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:
[09/20/2012 - Press Release - Watson Laboratories, Inc.]
Related MedWatch Alert: